MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD ECLIPSE¿ SAFETY NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON, S.A. BD ECLIPSE¿ SAFETY NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305891
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the safety mechanism disconnected from the bd eclipse¿ safety needle when removing it from the packaging.The following information was provided by the initial reporter: "the safety device on a 1in needle was disconnected upon removing it from the packaging.".
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary : to aid in the investigation of this incident, one (1) picture sample was provided for evaluation by our quality engineer team.Through examination of the picture, an eclipse needle was observed without the safety shield attached, the safety shield was loose next to the needle product.However, without the physical sample, we are unable to determine if any of the product components were damaged or if the shield just disengaged.Twenty (20) retained samples of the same lot number were obtained from the manufacturing facility for further examination.No signs of defect were observed in the safety mechanisms, and it was possible to properly activate each safety shield following the instructions for use (ifu).Without the affected physical sample, we are unable to identify an exact cause for this incident.A device history record review was completed for provided material number 305891 and lot number 2012005.The review did reveal one quality notification during the production process that be related to this reported issue.Each lot produced is tested for final safety shield activation prior to release.Lot number 2012005 was found in compliance with specifications before release.The assembly process has an inspection system in place which inspects all product for proper opening and activating of safety shields, rejecting any defects identified.Based on the provided feedback regarding how the safety shield disconnected upon removal from the package, it is possible that an issue with the safety shield assembly to the hub component occurred.

Brand Name
BD ECLIPSE¿ SAFETY NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16318799
Report Number3002682307-2023-00018
Device Sequence Number15427591
Product Code FMI
UDI-Device Identifier00382903058914
UDI-Public00382903058914
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2025
Device Catalogue Number305891
Device Lot Number2012005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer03/21/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date03/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown